Alert archive / Ohio / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 70, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at May 18, 2011, 2:32 PM EDT for Brooke County, Hancock County, West Virginia; Carroll County, Columbiana County, Jefferson County, Ohio. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 18, 2011, 2:32 PM EDT (18:32 UTC)
- Expired
- May 18, 2011, 3:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Carroll County, OH, Columbiana County, OH, Jefferson County, OH, Brooke County, WV, Hancock County, WV
The radar
The Pittsburgh radar (KPBZ), 39 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 18, 2:42 PM EDT | HAIL 0.75 | 1 S Steubenville, OH | |
| May 18, 2:48 PM EDT | HAIL 0.75 | Follansbee, WV |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 18, 12:55 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.5 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
502
WUUS51 KPBZ 181832
SVRPBZ
OHC019-029-081-WVC009-029-181915-
/O.NEW.KPBZ.SV.W.0070.110518T1832Z-110518T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
232 PM EDT WED MAY 18 2011
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL COLUMBIANA COUNTY IN EAST CENTRAL OHIO...
NORTHERN JEFFERSON COUNTY IN EAST CENTRAL OHIO...
NORTHEASTERN CARROLL COUNTY IN EAST CENTRAL OHIO...
NORTHEASTERN BROOKE COUNTY IN NORTHERN WEST VIRGINIA...
SOUTHERN HANCOCK COUNTY IN NORTHERN WEST VIRGINIA...
* UNTIL 315 PM EDT
* AT 228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR TORONTO...MOVING NORTHWEST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WEIRTON... SUN VALLEY... FOLLANSBEE...
COLLIERS... WINTERSVILLE... TORONTO...
STEUBENVILLE... MINGO JUNCTION... NEW CUMBERLAND...
NEW MANCHESTER... TOMLINSON RUN STATE PARK...
RICHMOND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772...WHEN YOU CAN
DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
SOUTHWESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
&&
LAT...LON 4049 8052 4038 8052 4028 8058 4062 8109
4080 8086
TIME...MOT...LOC 1832Z 136DEG 19KT 4045 8065
$$1 follow-up statement
744
WWUS51 KPBZ 181850
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
250 PM EDT WED MAY 18 2011
OHC019-029-081-WVC009-029-181915-
/O.CON.KPBZ.SV.W.0070.000000T0000Z-110518T1915Z/
COLUMBIANA OH-JEFFERSON OH-CARROLL OH-BROOKE WV-HANCOCK WV-
250 PM EDT WED MAY 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR CARROLL...JEFFERSON AND COLUMBIANA COUNTIES IN EAST CENTRAL
OHIO...AND HANCOCK AND BROOKE COUNTIES IN NORTHERN WEST VIRGINIA...
AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR HOLT...MOVING NORTHWEST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WEIRTON... TOMLINSON RUN STATE PARK...
SUN VALLEY... NEW MANCHESTER... NEW CUMBERLAND...
WINTERSVILLE... WELLSVILLE... TORONTO...
STEUBENVILLE... RICHMOND... HAMMONDSVILLE...
BERGHOLZ...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
SOUTHWESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
LAT...LON 4050 8053 4048 8052 4038 8052 4031 8063
4062 8109 4080 8086
TIME...MOT...LOC 1850Z 132DEG 20KT 4053 8078
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 12:17 PM EDT, 2 hours 15 minutes earlier.
Area forecast discussion, May 18, 12:17 PM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
1217 PM EDT WED MAY 18 2011
.SYNOPSIS...
EXPECT COOL, SHOWERY CONDITIONS TO CONTINUE INTO FRIDAY AS THE UPPER
LEVEL LOW PRESSURE CENTER, CONTINUES TO LINGER OVER THE AREA. THERE
MAY BE STRONG THUNDERSTORMS THIS AFTERNOON. EXPECT A DRY BREAK AND
WARM UP SATURDAY ONCE THE UPPER LOW EXITS EAST TO NEW JERSEY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HAVE EXPANDED THE FLOOD WATCH TO INCLUDE ADDITIONAL COUNTIES IN
WESTERN PA AND THE NORTHERN WV PANHANDLE AS SHOWERS AND
THUNDERSTORMS ARE BEGINNING TO INCREASE IN COVERAGE OVER AREAS
ALREADY WELL SATURATED WITH RAINFALL FROM THE LAST WEEK. THE
FLOOD WATCH CONTINUES THROUGH MIDNIGHT TONIGHT. PREVIOUS
DISCUSSION FOLLOWS...
HAVE CONTINUED FORECAST OF SHOWERS THIS AFTERNOON, WITH SOME
ADJUSTMENTS TO HOURLY COVERAGES FROM RECENT RADAR AND HI-RES MODEL
TRENDS.
THERE CONTINUES TO BE A POTENTIAL FOR STRONG THUNDERSTORMS TO
DEVELOP DUE TO THE DEEP INSTABILITY RELATED TO THE UPPER LOW AND
ITS COLD TEMPERATURES ALOFT. RECENT HI-RES MODEL OUTPUT SHOWS
THUNDERSTORMS DEVELOPING OVER SOUTHWESTERN PENNSYLVANIA EARLY THIS
AFTERNOON, WHICH COULD INVOLVE THE RADAR-DEPICTED SHOWERS SHOWN
NEAR THE PA MOUNTAINS THIS MORNING.
RUC AND SREF MODELS SHOW DECENT VERTICAL SHEAR WITH DEVELOPING
STORMS/ EFFECTIVE BULK SHEAR OVER 30 KTS/ WHICH CAN INDUCE GUSTY
WIND AND HAIL, BESIDES HEAVY RAIN. LOCATIONS GETTING RAIN AMOUNTS
OVER 1.3 INCHES MAY HAVE FLOODING DEVELOP. SO HAVE MAINTAINED THE
FLOOD WATCH FOR THE PA-WV-MD MOUNTAINS.
LITTLE CHANGE IN TEMPERATURE FORECAST.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
BLEND OF SREF, NAEFS, AND ECMWF MODEL OUTPUT SHOW THE COLD UPPER LOW
MOVING NORTHWARD INTO EASTERN OHIO AND SOUTHWESTERN PENNSYLVANIA
THURSDAY, AND THEN SLOWLY EXITING EAST PAST THE MOUNTAINS FRIDAY.
CONTINUED TO HAVE FORECASTED A CHANCE OF MAINLY AFTERNOON AND
EVENING INSTABILITY SHOWERS THURSDAY AND FRIDAY, BUT THEN FINALLY A
DRY BREAK SATURDAY.
FORECASTED DAYTIME HIGH TEMPERATURES, USING A BLEND OF RECENT GFS
AND NAM MOS, TO REMAIN AS MUCH AS 10 DEGREES COLDER THAN NORMAL
THURSDAY, THEN MODERATE TO SEASONABLE LEVELS FRIDAY, AND WARM TO
PERHAPS AS MUCH AS 5 DEGREES WARMER THAN NORMAL SATURDAY. MORNING
LOWS WILL CONTINUE TO BE NEAR NORMAL.
&&
.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
WARMING TREND IS STILL INDICATED FOR THE LONG TERM PERIOD AS
PERSISTENT AS UPPER LOW WILL HAVE EXITED EAST AND REPLACED BY A
RIDGE, TO SOUTHWEST FLOW PATTERN OVER THE UPPER OHIO VALLEY BY MID
WEEK.
HAVE THUS PERSISTED WITH TEMPERATURE FORECAST ABOUT 5 DEGREES
ABOVE NORMAL TO ACCOMPANY NEAR CLIMO PRECIP PROBABILITIES WHICH
WILL BE SHORTWAVE AND DIURNALLY DEPENDENT.
&&
.AVIATION /16Z WEDNESDAY THROUGH SUNDAY/...
RETROGRADING UPR LOW WITH SFC TROF ALONG A MGW TO ZZV LINE CONTD TO
SUPPORT IFR CEILINGS OVER AREAS W AND SOUTH OF THAT LINE INTO LATE
MRNG. OTHERWISE, SHRA WITH MVFR OVR AREAS NORTH OF PIT WERE ON THE
WANE AS SHORTWAVE IN SOUTHEASTERLY FLOW EXITED.
VFR POTENTIAL TODAY IS EXPECTED TO BE BRIEF AS SC WITH SCT TO NMRS
SHRA/TSRA REFORM IN THE LOW CONVECTIVE TEMPERATURE ENVIRONMENT OVR
THE REGION. IFR CAN BE EXPECTED AGAIN TNGT WITH ST AND BR.
THE UPR LOW WILL CONTINUE TO MEANDER OVER THE ERN U.S. FOR THE
REMAINDER OF THE WEEK. HENCE, REDUCED CONDITIONS WITH PERIODIC
RA MAY AGAIN BE ANTICIPATED THROUGH THURSDAY. GRADUAL IMPROVEMENT
IS EXPECTED FRIDAY INTO SATURDAY AS THE SYSTEM IS PROGGED TO MOVE
FURTHER TOWARD THE ATLANTIC COAST.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR MDZ001.
OH...NONE.
PA...FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR PAZ021-029-031-
073>076.
WV...FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR WVZ002>004-012-
021>023-041.
&&Hazardous weather outlook, May 18, 12:33 PM EDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1233 PM EDT WED MAY 18 2011 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020-022-023- WVZ001-191645- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ARMSTRONG-INDIANA- HANCOCK- 1233 PM EDT WED MAY 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-PAZ021-029-031-073>076-WVZ002>004-012-021>023-041-191645- GARRETT-ALLEGHENY-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 1233 PM EDT WED MAY 18 2011 ...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...SOUTHWEST PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND A FEW MAY REACH SEVERE LEVELS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, May 18, 1:50 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
150 PM EDT WED MAY 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM HAIL FAIRMONT 39.48N 80.14W
05/18/2011 E1.00 INCH MARION WV TRAINED SPOTTER
&&
EVENT NUMBER PBZ1100745
RSMITHLocal storm report, May 18, 1:51 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
151 PM EDT WED MAY 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL RIVESVILLE 39.53N 80.12W
05/18/2011 E0.88 INCH MARION WV PUBLIC
&&
EVENT NUMBER PBZ1100746
RSMITHSpecial weather statement, May 18, 1:51 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 151 PM EDT WED MAY 18 2011 PAZ014-021-022-073-181845- ALLEGHENY PA-ARMSTRONG PA-BUTLER PA-WESTMORELAND PA- 151 PM EDT WED MAY 18 2011 ...STRONG THUNDERSTORMS WITH HAIL... STRONG THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...ARMSTRONG...ALLEGHENY...WESTMORELAND AND BUTLER... AT 146 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS OVER GREENSBURG...MOVING NORTHWEST AT 45 MPH. THESE STORMS ARE CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND GUSTY WINDS TO 45 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... GREENSBURG... JEANNETTE... DELMONT... IRWIN... MURRYSVILLE... MONROEVILLE... TURTLE CREEK... PLUM... WILKINSBURG... SPRINGDALE... PENN HILLS... NEW KENSINGTON... KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND SOUTHWESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA. && LAT...LON 4048 8006 4070 7973 4033 7940 4020 7956 34
Local storm report, May 18, 1:52 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
152 PM EDT WED MAY 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 PM HAIL GREENSBURG 40.30N 79.54W
05/18/2011 E0.88 INCH WESTMORELAND PA PUBLIC
&&
EVENT NUMBER PBZ1100747
RSMITHSpecial weather statement, May 18, 2:26 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
226 PM EDT WED MAY 18 2011
OHZ050-WVZ001-002-181915-
BROOKE WV-HANCOCK WV-JEFFERSON OH-
226 PM EDT WED MAY 18 2011
...THUNDERSTORMS WITH HEAVY RAIN AND HAIL...
THUNDERSTORMS WITH HEAVY RAIN AND HAIL TO MOVE THROUGH THE FOLLOWING
COUNTIES...
JEFFERSON...BROOKE AND HANCOCK...
AT 223 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
SHOWED THUNDERSTORMS WITH HEAVY RAIN OVER FOLLANSBEE...MOVING
NORTHWEST AT 15 MPH.
THESE THUNDERSTORMS CAN PRODUCE HEAVY RAIN THAT MAY CAUSE PONDED
WATER ON ROADS AND IN LOW LYING AREAS. VISIBILITY CAN BE REDUCED.
DIME SIZED HAIL IS ALSO POSSIBLE WITH THIS STORM.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
WELLSBURG... FRANKLIN... BRILLIANT...
MINGO JUNCTION... FOLLANSBEE... COLLIERS...
STEUBENVILLE... WINTERSVILLE... WEIRTON...
SUN VALLEY... TORONTO... RICHMOND...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT HEAVY RAIN AND FLOODING PROBLEMS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
SOUTHWESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
&&
LAT...LON 4024 8052 4020 8065 4055 8090 4056 8086
4056 8085 4060 8075 4058 8073 4058 8067
4061 8064 4061 8058 4064 8053Local storm report, May 18, 2:32 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
232 PM EDT WED MAY 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 PM HAIL MINGO JUNCTION 40.31N 80.65W
05/18/2011 E1.00 INCH JEFFERSON OH PUBLIC
&&
CORRECTED EVENT...REMARKS
EVENT NUMBER PBZ1100748
RSMITHThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 2:41 AM EDT | Flood Watch | PBZ | Brooke, Marion, Marshall, Ohio, Wetzel | 16 hr |
| May 18, 1:21 PM EDT | Special Weather Statement | PBZ | Monongalia | 39 min |
| May 18, 1:37 PM EDT | Severe Thunderstorm Warning | PBZ | Marion, Monongalia | 53 min |
| May 18, 2:26 PM EDT | Special Weather Statement | PBZ | Brooke, Hancock | 49 min |
| May 18, 2:53 PM EDT | Severe Thunderstorm Warning | PBZ | Brooke, Ohio | 52 min |
| May 18, 3:45 PM EDT | Areal Flood Advisory | PBZ | Brooke, Hancock, Ohio | 3 hr |
| May 18, 5:19 PM EDT | Special Weather Statement | PBZ | Belmont, Harrison | 41 min |
| May 18, 5:44 PM EDT | Special Weather Statement | PBZ | Carroll | 31 min |
| May 18, 6:03 PM EDT | Special Weather Statement | PBZ | Belmont | 42 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2011Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.